MAUDE Adverse Event Report: SYNTHES GMBH SPARE REAMER TUBE FOR HOLLOW REAMER (309.450)

SYNTHES GMBH SPARE REAMER TUBE FOR HOLLOW REAMER (309.450)
Catalog Number 309.48
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient age reported as in the 70s.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on (b)(6) 2022, the patient underwent removal surgery and open reduction internal fixation with the trochanteric fixation nail advanced (tfna) system for a fracture of the subtrochanteric femur which occurred after the patient¿s initial surgery.During the surgery, it was confirmed that the head of two screws were broken; the surgeon tried to remove the screws with a hollow reamer.The tip of the reamer tube broke.The surgeon used another reamer tube; however, this reamer tube also broke.The surgeon managed to remove the broad plate and the narrow plate and tried to fix the tfna long nail.When the surgeon tried to drill the bone with a non-synthes intramedullary nail drill for insertion of distal locking screw, the tip of the intramedullary nail drill was deformed by the hardness of the bone.The surgeon managed to drill and make a screw hole.During insertion of the locking screw, the tip of the inter-lock screwdriver deformed and could not be used.The surgery was completed successfully with less than thirty minutes delay.Patient was stable.This report is for a spare reamer tube for hollow reamer (309.450).This is report 3 of 4 for (b)(4) and captures the intraoperative events that occurred on (b)(6) 2022.The postoperative subtrochanteric fracture is captured under (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9 h3, h6: a product investigation was conducted.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that sparereamertube f/309.450 was found to be broken, the broken part wasn't received in the evidence provided.A dimensional inspection for the sparereamertube f/309.450 was unable to be performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the sparereamertube f/309.450 would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SPARE REAMER TUBE FOR HOLLOW REAMER (309.450)
Common Device Name
REAMER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK BETTLACH (CH)
muracherstrasse 3
bettlach 2544
SZ   2544
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key14320526
Report Number8030965-2022-03034
Device Sequence Number5136784
Product Code HTO
UDI-Device Identifier07611819018419
UDI-Public(01)07611819018419
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309.48
Device Lot Number2L37228
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/08/2022
Supplement Date Received by Manufacturer06/07/2022
Initial Report FDA Received Date05/07/2022
Supplement Report FDA Received Date07/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INTER-LOCK SCREWDRIVER COMBINED T25/HEXA; SPAREREAMERTUBE F/309.450; UNK - NAILS: TFNA; UNK - PLATES: TRAUMA; UNK - PLATES: TRAUMA; UNK - SCREWS: NAIL DISTAL LOCKING; UNK - SCREWS: TRAUMA; UNK - SCREWS: TRAUMA
Patient SexMale